# SDR 20000516SH022

- Difficulty date: January 31, 2000
- Submitted: May 16, 2000
- Operation: General aviation
- Aircraft: N404W
- Make and model: Bell 206L-4
- Aircraft serial: 52055
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bevel Gear
- Part number: 406040021101
- Part serial: AFS993
- Condition: Cracked
- Location: Transmission
- Part time: 3,185 hours
- Component: Transmission, Bell
- Component part number: 206040004115
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

TRANSMISSION LOWER CHIP LIGHT  ILLUMINATED IN-FLIGHT.  AFTER LANDING, INSPECTION FOUND FAIRLY LARGE FERROUS CHIP THAT APPEARED LIKE PIECE OF GEAR TOOTH.  TEAR-DOWN INSPECTION REVEALED INPUT SPIRAL BEVEL GEAR CRACKED 360 DEGREES THROUGH THE RING.  THE CRACK PATH TRAVELED THROUGH A BOLT HOLE.  RING GEAR REPLACEMENT IN PROGRESS AND CRACKED RING GEAR SENT TO BELL HELICOPTER PRODUCT SUPPORT ENG FOR EVALUATION AND ANALYSIS.  (X)
